Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have had phlebitis in lower leg twice. Should I be concerned?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
I have had phlebitis in my lower leg twice in less than 6 months. Is there something else going on that I should be concerned about?
Posted Wed, 11 Dec 2013 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Generally it requires conservative treatment only. Detailed Answer: Hello Thanks for writing to XXXXXXX There are many causes of recurrent phlebitis in lower limbs. It is common inflammatory-thrombotic disorder of superficial veins.Common causes are infection,surgical intervention,obesity,varicose vein,various drugs,smoking,hypercoagulable states etc. There may be problems in deep veins of legs or it may also be due to abdominal pathology.There may be clot in deep veins of lower legs and it causes superficial phlebitis.Abdominal mass can also cause problem in venous drainage of lower limb and it may result to phlebitis. You need proper clinical examination and investigations. So,you need few investigations like routine hemogram,RBS,LFT,RFT,Lipid profile,Ultrasound of abdomen,Venous Doppler of lower limbs. You shouldn't worry and consult surgeon for your problem. Treatment depends upon clinical findings and investigation reports. Mostly cases are due to simple reasons and if doesn't involve deep veins then it requires conservative treatment only. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor